It is currently Wed Aug 23, 2017 7:51 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Sep 20, 2011 8:43 pm 
Offline
New Poster
New Poster

Joined: Tue Sep 20, 2011 8:30 pm
Posts: 2
Hello all, First off THANKS for the site. I have been reading it for the past month or so getting ready for my taper but I was disappointed to find that there is still so much W/D from this process no matter how much you get down to... I have some very busy stuff at work over the next few weeks so I am going to start sometime in Nov or Dec. Oh I am presently at 1 mg. I started at 8 mg about a year ago.
I talked to my regular doc today and told him about what I wanted to do and from the past when I have tried to taper too quick, and have felt some deppression so I asked him if I can get something for that while I go through this process. He also prescribed me Clonodine but he gave me Wellbuturion XL. Anyone else used this for the taper process to reduce the mood issues? I am just not sure if I want to get involved with the Wellbutrion but if it will help me I will. Thanks so much for your help..

Rain


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 20, 2011 9:29 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
I don't think it has to be painful IF you are patient. How patient are you willing to be? I jumped off at between 1/16 and 1/8 and I'm nearing the end of Day 6 and still waiting for something bad to happen. I really feel nearly normal. I have some fatigue but it's not impossible. I'm not at all depressed. It took me 10.5 months to taper off 8 mg, but it's worth it to take your time. I'm not taking any new meds, no antidepressants, no sleeping aids except Melatonin. I'm sleeping around 6 hours a night. If you taper low enough, it won't be bad, and I was terrified.

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
PostPosted: Tue Sep 20, 2011 10:22 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Thu Jun 16, 2011 7:57 pm
Posts: 311
Rainmaker wrote:
Hello all, First off THANKS for the site. I have been reading it for the past month or so getting ready for my taper but I was disappointed to find that there is still so much W/D from this process no matter how much you get down to... I have some very busy stuff at work over the next few weeks so I am going to start sometime in Nov or Dec. Oh I am presently at 1 mg. I started at 8 mg about a year ago.
I talked to my regular doc today and told him about what I wanted to do and from the past when I have tried to taper too quick, and have felt some deppression so I asked him if I can get something for that while I go through this process. He also prescribed me Clonodine but he gave me Wellbuturion XL. Anyone else used this for the taper process to reduce the mood issues? I am just not sure if I want to get involved with the Wellbutrion but if it will help me I will. Thanks so much for your help..

Rain


hi and i hope all goes well for you. if you don't mind my asking, how long were you on your doc? i am assuming you are using suboxone for addiction...you also mentioned you had busy stuff at work coming up...maybe you should wait to taper.
i have been on subutex for 6 mo. and suboxone for 1 year before that and i am not ready to come off the drug. i am afraid i will go right back to my old way of living and i would not trade my life now for anything! of course that is just me and everyone is different. i am sure you have your reasons for wanting to taper and i wish you the best of luck.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Sep 21, 2011 5:47 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi rainmaker and welcome to the forum. Like Ladder's experience, it's just a matter of doing the "right" taper - low and slow. The less your brain feels the removal of what it's been accustomed to, the less w/d's you'll feel. And Ladder took away the suboxone so slowly that now she's experiencing the benefits - next to no withdrawals. And don't forget about PAWS. Not only should this kind of taper reduce acute w/d, but also post-acute w/d's.

So, it is possible for you to taper with minimal withdrawals. You just might want to draw it out a little longer. Oh and yes, some people do use antidepressants while they are tapering. It's especially important for someone who has had previous issues with depression, I think.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 21, 2011 7:54 am 
Offline
New Poster
New Poster

Joined: Tue Sep 20, 2011 8:30 pm
Posts: 2
Ladder, how did you taper? What was your process? I would love to go through no pain during this process. I just have a job that requires me to be THERE mentally! I would appreciate it if you let me know your program. I would rather do it like that. Thanks!!!

Truthfully, I am not quite ready to taper aggressively but my wife thinks its time. I know, I know... She thought I should have been able to do it in 3 months.Yes, I was addicted to vicodens/precocets. I had been addicted for a couple of years I just have a lot with work right now. I had to be honest with her about a week ago to let her know I am NOT where she thought I was with it. I was almost off, down to a tiny sliver of the strip and actually took my last one when I got Pancreatitis. I don't drink all that much. Just occasionally, so thats not what happened. They really dont know how the Pancreatitis happened, but it was very, very painful. So I was on Morphine in the hospital. Being an addict, I did get more than I needed. When I came out my level of tolerance had gone back up. That was about 6 months ago. I really havn't tried hard to taper since then. I guess I have gone back to about 2 mg down to 1 since then... but its really time to start tapering, but now I am thinking slower than I originally thought.

I haven't been to my sub doc in a few months. He was not trying to help me taper. I would ask how to do it and he would say just do it as you want to. Well, I have never done this so I didnt know, so he was prescribing me the same amount. Well I tapered and had extra, so I didnt need him anymore. He was doing NOTHING for me. I learned much more here than EVER there. Thanks everyone for your help!

Rain...


Top
 Profile  
 
 Post subject: How much is this
PostPosted: Wed Sep 21, 2011 12:23 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 3:05 pm
Posts: 60
laddertipper wrote:
I don't think it has to be painful IF you are patient. How patient are you willing to be? I jumped off at between 1/16 and 1/8 and I'm nearing the end of Day 6 and still waiting for something bad to happen. I really feel nearly normal. I have some fatigue but it's not impossible. I'm not at all depressed. It took me 10.5 months to taper off 8 mg, but it's worth it to take your time. I'm not taking any new meds, no antidepressants, no sleeping aids except Melatonin. I'm sleeping around 6 hours a night. If you taper low enough, it won't be bad, and I was terrified.

laddertipper

Ladder, I am assuming you are talking about the film when you talk of jumping off 1/16 or 1/8. What mg is that?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 21, 2011 1:21 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Hi Rain and welcome! As I am sure you know, please make sure you are ready. I know it is hard to have pressure from your significant other, but you should only do this if you feel it's time. My husband was asking me a few days ago when I was going to stop and I had to explain to him about the process, it took a while but by the end he understood I needed to do what I felt was best. Please don't take this as putting down your wife because I absoutely am not. It is really hard for people on the outside to understand all this. That being said if you truly feel you are ready Ladder's taper is the way to go. I believe she has a taper journal in the stopping suboxone forum. The most important thing to remember is to listen to your body, everyone will have to do it at a differen pace. The smaller the drops the less you will feel and make sure you give your body time to stabilize after each drop. Also get down to lowest dose possible, they prescribe bup for pain in micrograms so it is a very powerful drug. It may take a while but it will be so worth it in the end. Good Luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group